Dermatology Community
Flaky Skin on Penis and Inner Ear
About This Community:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Flaky Skin on Penis and Inner Ear

For about the past 5 months I have had scaly, flaky skin in my inner ears and on the shaft of my penis. This is becoming increasingly worse. The skin on the penis is aggravated by sex and sometimes develops cuts. My ears develop a layer of very rough skin that eventually drys up and peels off (that is if I can avoid picking at it long enough for it to develop because of the itching). I think both of these problems is related since they are both bright red, and then get a layer of rough skin that grows and falls off, then goes through the same process again.
Blank
563773_tn?1374250139
Hello,
From the symptoms and treatment that you have described, it looks like eczema or dermatitis skin because steroids and emollients are very helpful in both of them. Allergic reaction is one of the important causes of eczema. Allergic reaction can occur to strong soaps, Solvents, chemicals, certain foods, food additives, plants, metals, cosmetics, even urine and faeces of some animals (dust mites).

Wash the areas several times with fresh water. Do not use any cosmetic products at the sites. You can apply some calamine lotion at the rash as it will help in soothing the skin. Also you can take some OTC oral antihistamine medications like Benadryl or Claritin and see if it helps.

For mild-moderate eczema a weak steroid may be used, whilst more severe cases require a higher-potency steroid but these should be used only after prescription. Eczema can be exacerbated by dryness of the skin. Use good quality moisturizers to prevent moisture loss from the skin.

If still the symptoms do not improve then please get a clinical examination done by a dermatologist. I hope it helps. Take care and regards.



Related Discussions
563773_tn?1374250139
Hello,
From the symptoms and treatment that you have described, it looks like eczema or dermatitis skin because steroids and emollients are very helpful in both of them. Allergic reaction is one of the important causes of eczema. Allergic reaction can occur to strong soaps, Solvents, chemicals, certain foods, food additives, plants, metals, cosmetics, even urine and faeces of some animals (dust mites).

Wash the areas several times with fresh water. Do not use any cosmetic products at the sites. You can apply some calamine lotion at the rash as it will help in soothing the skin. Also you can take some OTC oral antihistamine medications like Benadryl or Claritin and see if it helps.

For mild-moderate eczema a weak steroid may be used, whilst more severe cases require a higher-potency steroid but these should be used only after prescription. Eczema can be exacerbated by dryness of the skin. Use good quality moisturizers to prevent moisture loss from the skin.

If still the symptoms do not improve then please get a clinical examination done by a dermatologist. I hope it helps. Take care and regards.



Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Dermatology Answerers
Avatar_m_tn
Blank
PMDER1
San francisco, CA
995833_tn?1375604252
Blank
maatson
Other
209987_tn?1334790318
Blank
tschock
AB
Avatar_f_tn
Blank
diane493